Document Type

Article

Publication Date

3-1-2008

Publication Title

SIAM Journal on Numerical Analysis

Abstract

We develop the convergence analysis of a numerical scheme for approximating the solution of the elliptic problem L(epsilon)u(epsilon) = -partial derivative/partial derivative x(i) a(ij)(x/epsilon)partial derivative/partial derivative x(j) u(epsilon) = f in Omega, u(epsilon) = 0 on partial derivative Omega, where a(y) = (a(ij) (y)) is a periodic symmetric positive definite matrix and Omega = ( 0, 1)(2). The major goal of the numerical scheme is to capture the epsilon-scale of the oscillations of the solution u(epsilon) on a mesh size h > epsilon ( or h >> epsilon). The numerical scheme is based on asymptotic expansions, constructive boundary corrector, and. nite element approximations. New a priori error estimates are established for the asymptotic expansions and for the constructive boundary correctors under weak assumptions on the regularity of the problem. These estimates permit to establish sharp. nite element error estimates and to consider composite materials applications. Depending on the regularity of the problem, we establish for the numerical scheme a priori error estimates of O(h(2) + epsilon(3/2) + epsilon h) on the L(2)-norm, and O( h + epsilon(1+delta)) for the broken H(1)-norm where (delta) over cap is an element of (-1/4, 0].

Volume

46

Issue

2

First Page Number

545

Last Page Number

576

DOI

10.1137/060654773

Publisher Statement

© 2008, SIAM Publications.

Included in

Mathematics Commons

Share

 
COinS
 
 

To view the content in your browser, please download Adobe Reader or, alternately,
you may Download the file to your hard drive.

NOTE: The latest versions of Adobe Reader do not support viewing PDF files within Firefox on Mac OS and if you are using a modern (Intel) Mac, there is no official plugin for viewing PDF files within the browser window.